Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: 4 missed periods on Junel birth control HPV symptoms

By Anonymous
 
Rate This

I had given birth 5 months ago and had nursed for 3 months. I had started taking Junel as my form of birth control 4 months ago. I have also been diagnosed with high risk HPV. I have not had a period for the last 4 months. I would like to know what the issue could be.

Add a Comment14 Comments

EmpowHER Guest
Anonymous

I was currently on junel. I stopped taking them about 3 days again. My
Husband and I would like to have another child to complete our fam ! How long does it take for the body drop egg after stopping Junel? I would like to get pregnant asap as well! plz help!!

February 6, 2012 - 10:46pm
EmpowHER Guest
Anonymous

Hi Anonymous,

Great news and thank you for the update!

Best of luck,

Missie

January 29, 2012 - 5:44pm
EmpowHER Guest
Anonymous

So i have taken a test and turns out that i am not pregnant!!!!!!!! I am so happy i am really not in the position to have another kid right now. Thanks everyone for answering my questions.

January 29, 2012 - 5:09pm
EmpowHER Guest
Anonymous

Hi Anonymous,

Thank you for your question. This is a tough answer as every woman reacts to medications differently. As you mentioned that you have your periods on different days and the length and strength of the periods are different, you may want to contact your OBGYN and try some other form of birth control. Usually, birth control is pretty accurate once you get on the right dose.

Keep us posted on your results at the end of the month.

Missie

January 22, 2012 - 4:26pm
EmpowHER Guest
Anonymous

Hi i have been on junel for 5months and have received my period every month but on different days and sometimes it is very light or heavy and only last for a couple of days. I am kind of nervous this month because i still have not seen my period yet.i have been having all the symptoms of the period. But still have yet to have one. Just wondering on this birth control pill do you miss periods and not be pregnant. I have taken a pregnancy test yet but if i don't get it by 1/29/2012 i am going to take the test.

January 22, 2012 - 3:31pm
EmpowHER Guest
Anonymous

I have been on Junel for a little over four years or so. I had just started not long before I became pregnant. When I became pregnant I had actually stopped taking "to try to get my period back on track" as it was starting (light about a week before it should have). I became pregnant which was a highly welcomed event. About 3 months after having my son I went back on Junel. I didn't notice is so much as first but then my period were again off. Starting about a week before they should have been, very light (only needed a panty liner and more for my sake of mind) and then nothing when I should have had my period. I mentioned this to my doc. who said it was normal. So I have continued on. I have notice within the last year though I have become moody, even extremely tense at times when I am mad. My weight has also been an extreme issue. I weight 75 pounds more than when I became pregnant and having the worse time losing it. Just this past 2 weeks I was suppose to go back on the pill. I started and then skipped a day thinking these symptoms were connected to the pill. I had second thoughts and started again after missing 1 or 2 days. The day I went back on experiences the extreme tension and madness. I have thus stopped taking it. I immediately had a period that was almost normal. I am convinced even more that there is a connection with the Junel. I have decided I will stay off for a couple months to see what happens. I had originally been put on birth control to regulate my hormones as I would get severe cramping and vomit the first day of my period. loestrin and junel have been the two I have been on for this. i had no problems when on liestrin but switched Junel due to the cost and insurance. Does anyone have any info. for me or have you experienced the same thing?

October 14, 2010 - 5:01pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

Thanks for your post!

Some women do indeed have very severe reactions to birth control - and Junel just may be very unsuitable for you.

You can read more on Junel and it's side effects/risks here: http://www.drugs.com/pro/junel.html and I hope some other readers who have had experience with Junel can add to this conversation.

Are you going to try something else, that is also cost effective?
~Susan

October 18, 2010 - 12:36pm
drtenney

Hi Anon,

I just wanted to add an important piece of information for you regarding your high risk HPV and your decision to take oral contraceptives.

The research shows that using oral contractive pills can significantly increase your risk of developing cervical dysplasia. It also increases the likelihood of cervical dysplasia progressing into cervical cancer.

Here are the statistics on that information:
Cervical cancer risk for less than 5 yrs of oral contraception use is 10 %
5-9 yrs of use increases risk to 60%
10 yrs of use increases risk to 120%
Risk declines after stopping oral contraceptives - by 10 or more years risk level returns to that of never users.
With increased duration of oral contraceptive use there were statistically significant trends of increased risk for cervical cancer

Any woman who has tested positive for high risk HPV should seriously weigh the the risks of initiating or continuing oral contraception. It is worth while discussing other options, like the IUD, with your doctor.

Take Care

November 20, 2009 - 5:46pm
EmpowHER Guest
Anonymous

i haven't had my period for 4 months either, and am on Junel! I went to the doc yesterday and he said it's nothing to be scared of, it's actually healthy to have fewer periods. it freaked me out at first too, but now i know it's just a side-effect of this type of pill! Glad to know there are others out there experiencing this too! :)
kinda nice having only minimal spotting for an hour for one day! i do still get all the PMS symptoms tho- short temper, tender breasts, and lower back pains! so so weird!

November 19, 2009 - 4:36pm
EmpowHER Guest
Anonymous

I'm on Junel and have not had a period in two months. They just kept getting shorter and lighter.

It kind of freaks me out, especially because during the week of fake pills I feel nauseous, and get mild cramps and headaches, but I've taken a pregnancy test this month and last month and both were negative... When I start the next pack I feel fine again. One good thing to come of it is that I follow the directions more diligently!

September 24, 2009 - 7:06pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1672 Health

Changed

627 Lives

Saved

476 Lives
1 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results